Doctor insights on:
Am on implanon for the last one year my problem is I have spotish brownish bleeding and a very bad smell especially after sex. What's the medication ?
Get checked: Medication may not necessarily be the answer to your problem. Don't treat yourself based on what at best is only a guess. ...Read more
Improper placement: most common reason for failure is improper placement of the implant. There are theoretically many medications and substances that can interfere with the livers processing of the hormone in the implant. However, these are theoretical. Recommend you see your doctor to ensure the implant is placed properly. If pregnant with the implant, make sure you see your doctor. ...Read more
Two weeks ago I had unprotected sex. I don't have regular periods but I'm late. I have implanon but it moved 2in and I do drugs. Could I be pregnant?
Unlikely: With Nexplanon, women will have a change in their normal menstrual bleeding pattern which include changes in bleeding frequency, intensity or duration. 1 in 5 women have no bleeding and 1 in 5 will have frequent and/or prolonged bleeding. Since you have the device in you cannot be late because you should not be ovulating. If you are worried or have reason to be, do a pregnancy test. ...Read more
Implanon works by: An implantable form of birth control, Implanon provided very effective (99.95%) birth control for at least 3 years. It is usually implanted under the skin in the upper arm. Implanon contains the hormone, etonogestrel (progestin) , which is slowly absorbed into the body over a 3 year period. Etonogestrel causes a woman's body not to release eggs from the ovary, thus there is no egg to fertilize. ...Read moreSee 1 more doctor answer
$$$$: Implanon is a great product but expensive if you are paying cash. Insurance companies and medicaid usually cover it. Most cities have public health clinics and you may find a low cost or sliding scale option there. Cash price for the device plus insertion is prob in the $700-1000 range. ...Read more
Some women do gain : Some women seem to be very susceptible to synthetic hormones and experience weight gain. It is not always clear if it is fluid retention, increased appetite and food cravings or something else. Be careful to eat healthy and exercise to minimize any weight gain and hopefully still benefit from your implanon. ...Read moreSee 1 more doctor answer